Alert archive / Nebraska / Flash Flood Warnings in 2010
Flash Flood Warning 25, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 8, 2010, 4:01 PM CDT for Holt County, Nebraska. It was in force for 102 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2010, 4:01 PM CDT (21:01 UTC)
- Expired
- Aug 8, 2010, 5:43 PM CDT
- In force
- 102 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Holt County, NE
The radar
The Sioux Falls radar (KFSD), 177 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:42 PM CDT | HEAVY RAIN 2.5 | 6 Ne O'Neill, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2728 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
422
WGUS53 KLBF 082101
FFWLBF
NEC089-090000-
/O.NEW.KLBF.FF.W.0025.100808T2101Z-100809T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
401 PM CDT SUN AUG 8 2010
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 700 PM CDT
* AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. TWO TO FOUR INCHES OF RAINFALL IS LIKELY WITH THESE
THUNDERSTORMS WITH RAINFALL RATES OVER 2 INCHES PER HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ONEILL...INMAN...PAGE AND REDBIRD STATE WILDLIFE MANAGEMENT AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...
OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A
SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 4228 9829 4234 9889 4277 9851 4277 9848
4276 9847 4277 9844 4277 9832 4276 9831
$$
CJS/CDC2 follow-up statements
550
WGUS73 KLBF 082152
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM CDT SUN AUG 8 2010
NEC089-090000-
/O.CON.KLBF.FF.W.0025.000000T0000Z-100809T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLT NE-
452 PM CDT SUN AUG 8 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL HOLT COUNTY
UNTIL 700 PM CDT...
AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL IN THE ONEILL...INMAN...AND
PAGE AREAS. THE PUBLIC REPORTED 2.5 INCHES OF RAIN FROM THE STORMS
6 MILES NORTHEAST OF ONEILL.
THE STORMS WILL SLOWLY MOVE TO THE EAST AND WILL BRING 2 TO 4 INCHES
OF RAIN TO EAST CENTRAL HOLT COUNTY THROUGH LATE AFTERNOON. TWO OR
MORE INCHES OF RAIN MAY FALL IN AS LITTLE AS AN HOUR.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ONEILL...INMAN...PAGE AND REDBIRD STATE WILDLIFE MANANGEMENT AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
&&
LAT...LON 4228 9829 4234 9889 4277 9851 4277 9848
4276 9847 4277 9844 4277 9832 4276 9831
$$
SCHULTZ449
WGUS73 KLBF 082243
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM CDT SUN AUG 8 2010
NEC089-082257-
/O.CAN.KLBF.FF.W.0025.000000T0000Z-100809T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLT NE-
543 PM CDT SUN AUG 8 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL HOLT
COUNTY IS CANCELLED...
HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 2 TO NEARLY 4 INCHES OF
RAIN HAS FALLEN IN THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED
AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD
THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4228 9829 4234 9889 4277 9851 4277 9848
4276 9847 4277 9844 4277 9832 4276 9831
$$
CDCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:30 PM CDT, 31 minutes earlier.
Area forecast discussion, Aug 8, 3:30 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT SUN AUG 8 2010 .DISCUSSION... SEVERE THUNDERSTORMS ALONG A SURFACE BOUNDARY IN THE NE CWA ARE THE PRIMARY FORECAST FOCUS. EARLY ON THE HEAVY RAIN POTENTIAL WAS IDENTIFIED AND THE HAIL THREAT HAS BEEN CONFIRMED ALREADY THIS AFTERNOON. WE WILL LET THE HEAT ADVISORY GO AT ZONE ISSUANCE TODAY AS THE WORST OF THE HEAT HAS PASSED AND THE PRIMARY FOCUS IS ON SEVERE WEATHER AND THE ACCOMPANYING HEAVY RAIN THREAT THIS EVENING. .MONDAY AND TUESDAY...WILL SEE ADDITIONAL THUNDERSTORM CHANCES AS THE BOUNDARY REMAINS AND 70 PLUS DEW POINTS RETURN TO THE AREA WITH EASTERLY SURFACE WINDS. HEAVY RAIN POTENTIAL REMAINS AS THE PRECIP WATER IN THE MODEL SOUNDINGS CONTINUES AOA 1.50 INCHES. LOOKING AHEAD THE GFS INDICATES WARMER WEATHER CONTINUES THROUGH FRIDAY BEFORE PROVIDING A BREAK. GFS SHOWS HEAT THROUGH THE DEVELOPMENT OF A RIDGE ACROSS THE ROCKIES AND THE HEAT BUILDING A HIGH WELL NORTH. GFS AND EUROPEAN DIFFER IN THEIR HANDLING OF THIS RIDGE...A SERIES OF SHORTWAVES COMING OVER THE TOP OF THE RIDGE...AND THE PACIFIC NORTHWEST LOW. IN EITHER SOLUTION WE REMAIN WARM AND WET THROUGH THE WORK WEEK AND THEN MAY SEE A COOL DOWN THIS COMING WEEKEND WITH A STRONGER SHORT WAVE DIVING DEEPLY ACROSS THE STATE. && .AVIATION... EXPECT MAINLY VFR CONDITIONS ACROSS WESTERN NEBRASKA...THUNDERSTORMS ACROSS CENTRAL NEBRASKA ARE A CONCERN THIS EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY CANCELED FOR NEZ007-009>010-026>029-038-059-071. && DISCUSSION...HIRSCH
Hazardous weather outlook, Aug 8, 5:25 AM CDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 525 AM CDT SUN AUG 8 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-091030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 525 AM CDT SUN AUG 8 2010 /425 AM MDT SUN AUG 8 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND EVENING FOR LOCATIONS EAST OF A LINE FROM MAYWOOD...TO NORTH PLATTE...TO DUNNING AND NAPER. HEAT INDEXES UP TO 105 DEGREES ARE POSSIBLE. AFTERNOON HEATING...AND AN APPROACHING SURFACE TROUGH OF LOW PRESSURE WILL COMBINE WITH A VERY MOIST...UNSTABLE AIR MASS...LEADING TO SCATTERED THUNDERSTORMS LATER TODAY. SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM HAYES CENTER TO SPRINGVIEW. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. IN ADDITION TO SEVERE THUNDERSTORMS...HEAVY RAIN IS POSSIBLE EAST OF A LINE FROM BROKEN BOW TO NAPER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY NIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE NORTH OF INTERSTATE 80 MONDAY NIGHT AND EAST OF HIGHWAY 183 ON TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, Aug 8, 3:38 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 7 NE ATKINSON 42.60N 98.88W
08/08/2010 M1.00 INCH HOLT NE PUBLIC
PEA TO QUARTER SIZED HAIL OCCURRED AT TIME OF REPORT
ALONG WITH ESTIMATED 60 MPH OR GREATER THUNDERSTORM WIND
GUSTS.
&&
CARMELLocal storm report, Aug 8, 3:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HEAVY RAIN 1 S NAPER 42.95N 99.10W
08/08/2010 M2.00 INCH BOYD NE LAW ENFORCEMENT
2.00 INCHES OF MEASURED RAINFALL OCCURRED IN 20 MINUTES.
&&
CARMELSpecial weather statement, Aug 8, 3:48 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT SUN AUG 8 2010 NEZ007-082130- BOYD NE- 348 PM CDT SUN AUG 8 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOYD COUNTY UNTIL 430 PM CDT... AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPENCER...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPENCER DAM... BRISTOW... GROSS... LYNCH... MONOWI... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHULTZ
Local storm report, Aug 8, 3:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND GST ONEILL 42.46N 98.65W
08/08/2010 E70.00 MPH HOLT NE LAW ENFORCEMENT
OFFICER ESTIMATED 60 TO 70 MPH STRAIGHT LINE WINDS AND
VERY HEAVY RAINFALL ON THE NORTH EDGE OF ONEILL.
&&
CARMELLocal storm report, Aug 8, 3:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 9 NE NEWPORT 42.69N 99.20W
08/08/2010 M0.50 INCH HOLT NE PUBLIC
VERY HEAVY RAIN ALSO OCCURRING AT TIME OF REPORT.
0233 PM TSTM WND GST 5 NNE STUART 42.67N 99.10W
08/08/2010 M60.00 MPH HOLT NE PUBLIC
ESTIMATED 50 TO 60 MPH THUNDERSTORM WIND GUSTS...ALONG
WITH VERY HEAVY RAIN AND 1/2 INCH DIAMETER HAIL.
0241 PM HAIL STUART 42.60N 99.14W
08/08/2010 M1.75 INCH HOLT NE FIRE DEPT/RESCUE
0247 PM TSTM WND DMG 6 NE STUART 42.66N 99.06W
08/08/2010 HOLT NE PUBLIC
ESTIMATED 60 MPH WINDS OR HIGHER CAUSED 30 FOOT FLEXHEAD
TO BE PUSHED OVER AND LARGE DUMPSTER WAS MOVED OVER 100
FEET. HAIL TO THE SIZE OF QUARTERS WAS ALSO REPORTED.
0250 PM HAIL 4 NE STUART 42.64N 99.08W
08/08/2010 M2.00 INCH HOLT NE LAW ENFORCEMENT
TURKEY EGG SIZED HAIL BROKE OUT PICTURE WINDOWS OF HOME.
0250 PM TSTM WND DMG 4 NE STUART 42.64N 99.08W
08/08/2010 HOLT NE LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED POWER OUTAGES FROM WIND DAMAGE
IN STUART. 2 LARGE SPRUCE TREES BLOWN DOWN 3.5 MILES
NORTHEAST OF STUART. 2 PICTURE WINDOWS BLOWN OUT OF HOME
BY STRONG DAMAGING WINDS AND HAIL TO THE SIZE OF A TURKEY
EGG.
0255 PM TSTM WND DMG 4 NE STUART 42.64N 99.08W
08/08/2010 HOLT NE FIRE DEPT/RESCUE
POWER LINES AND POWER POLES DOWN ALONG WITH GRAIN BINS.
FIELDS STRIPPED BY DAMAGING WINDS AND HAIL.
0305 PM TSTM WND DMG 7 N ATKINSON 42.63N 98.98W
08/08/2010 HOLT NE LAW ENFORCEMENT
6 GRAIN BINS BLOWN OVER 7 MILES NORTH OF ATKINSON.
0308 PM TSTM WND GST ATKINSON 42.53N 98.98W
08/08/2010 E70.00 MPH HOLT NE FIRE DEPT/RESCUE
0309 PM HAIL ATKINSON 42.53N 98.98W
08/08/2010 E1.75 INCH HOLT NE LAW ENFORCEMENT
0310 PM FUNNEL CLOUD 10 N ONEILL 42.61N 98.65W
08/08/2010 HOLT NE FIRE DEPT/RESCUE
0315 PM TSTM WND GST 13 NNW ONEILL 42.63N 98.74W
08/08/2010 E70.00 MPH HOLT NE TRAINED SPOTTER
0323 PM HAIL 7 NE ATKINSON 42.60N 98.88W
08/08/2010 M1.00 INCH HOLT NE PUBLIC
PEA TO QUARTER SIZED HAIL OCCURRED AT TIME OF REPORT
ALONG WITH ESTIMATED 60 MPH OR GREATER THUNDERSTORM WIND
GUSTS.
0328 PM HAIL NAPER 42.96N 99.10W
08/08/2010 M1.75 INCH BOYD NE LAW ENFORCEMENT
0330 PM HAIL ATKINSON 42.53N 98.98W
08/08/2010 M1.00 INCH HOLT NE FIRE DEPT/RESCUE
0346 PM HEAVY RAIN 1 S NAPER 42.95N 99.10W
08/08/2010 M2.00 INCH BOYD NE LAW ENFORCEMENT
2.00 INCHES OF MEASURED RAINFALL OCCURRED IN 20 MINUTES.
0347 PM TSTM WND GST ONEILL 42.46N 98.65W
08/08/2010 E70.00 MPH HOLT NE LAW ENFORCEMENT
OFFICER ESTIMATED 60 TO 70 MPH STRAIGHT LINE WINDS AND
VERY HEAVY RAINFALL ON THE NORTH EDGE OF ONEILL.
&&
CARMELLocal storm report, Aug 8, 4:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
401 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM FUNNEL CLOUD ONEILL 42.46N 98.65W
08/08/2010 HOLT NE LAW ENFORCEMENT
BRIEF FUNNEL CLOUD REPORTED BY OFFICER ON THE NORTHEAST
SIDE OF ONEILL.
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:10 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Rock | 50 min |
| Aug 8, 2:39 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 51 min |
| Aug 8, 2:51 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 39 min |
| Aug 8, 3:10 PM CDT | Flash Flood Warning | LBF | Boyd, Holt | 2 hr |
| Aug 8, 3:21 PM CDT | Tornado Warning | LBF | Holt | 39 min |
| Aug 8, 3:25 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 65 min |
| Aug 8, 3:56 PM CDT | Flash Flood Warning | LBF | Boyd, Holt | 79 min |
| Aug 8, 4:23 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 52 min |
| Aug 8, 4:30 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 33 min |
| Aug 8, 5:00 PM CDT | Areal Flood Advisory | LBF | Holt | 3 hr |
| Aug 8, 5:26 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 34 min |
Nearby
Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.